Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Apr 22, 2010, 7:03 AM EDT. It took effect at Apr 22, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2010, 7:03 AM EDT (11:03 UTC)
- In effect from
- Apr 22, 2010, 2:00 PM EDT
- Expired
- Apr 22, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS84 KMOB 221103 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 603 AM CDT THU APR 22 2010 ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR THE INTERIOR NORTHWEST FLORIDA PANHANDLE FOR A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE OVER THE NORTHERN GULF COAST TODAY MOVES EASTWARD ACROSS THE SOUTHEAST TODAY. ANOTHER DRY DAY IS FORECAST. FLZ001-003-005-222300- /O.UPG.KMOB.FW.A.0038.100422T1800Z-100422T2300Z/ /O.NEW.KMOB.FW.W.0043.100422T1800Z-100422T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 603 AM CDT THU APR 22 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE INTERIOR PORTIONS OF THE FLORIDA PANHANDLE MAY EXPERIENCE ANOTHER DAY OF SEVERAL HOURS OF LOW HUMIDITIES. THE LOWEST VALUES ARE EXPECTED TO RANGE BETWEEN 29 AND 34 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE CONDITIONS SUPPORTING THE POTENTIAL FOR RAPID FIRE GROWTH. $$
1 follow-up statement
436 WWUS84 KMOB 221901 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 201 PM CDT THU APR 22 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR THE INTERIOR NORTHWEST FLORIDA PANHANDLE FOR A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE OVER THE NORTHERN GULF COAST TODAY MOVES EASTWARD ACROSS THE SOUTHEAST TODAY. ANOTHER DRY DAY IS FORECAST. FLZ001-003-005-222300- /O.CON.KMOB.FW.W.0043.000000T0000Z-100422T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 201 PM CDT THU APR 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE INTERIOR PORTIONS OF THE FLORIDA PANHANDLE MAY EXPERIENCE ANOTHER DAY OF SEVERAL HOURS OF LOW HUMIDITIES. THE LOWEST VALUES ARE EXPECTED TO RANGE BETWEEN 29 AND 34 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE CONDITIONS SUPPORTING THE POTENTIAL FOR RAPID FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 6:07 AM EDT, 56 minutes earlier.
Area forecast discussion, Apr 22, 6:07 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
507 AM CDT THU APR 22 2010
...SEVERE WEATHER POTENTIAL ON THE RISE SATURDAY...
...MAIN THREATS DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES...
.SHORT TERM [TODAY AND TONIGHT]...A DRY PATTERN WILL PERSIST AS AXIS
OF A BROAD WEAK UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS SHIFTS
EAST OVER THE FORECAST AREA BY LATE TONIGHT. IR SATELLITE INDICATE
CIRRUS CLOUDS MOVING IN FROM THE WEST...AND MODELS SHOWING THE
CIRRUS INCREASING IN COVERAGE AND DENSITY THROUGH THE SHORT TERM.
OVERALL IT WILL BE SUNNY TO MOSTLY SUNNY FOR TODAY AND MOSTLY CLEAR
TO PARTLY CLOUDY TONIGHT. SURFACE HIGH PRESSURE CENTERED OVER THE
NORTHEAST GULF OF MEXICO WILL MOVE EAST OVER THE WESTERN ATLANTIC
THROUGH TONIGHT. THIS WILL BRING A SOUTHERLY WIND FLOW TO THE
FORECAST AREA ON THE BACKSIDE OF THE HIGH. HIGH TEMPERATURES THIS
AFTERNOON WILL RANGE FROM 80 TO 85 DEGREES NORTH OF I-10...WITH
UPPER 70S TO THE SOUTH OF I-10. LOWS TONIGHT WILL RANGE FROM 53 TO
59 DEGREES INLAND AREAS...WITH LOWER 60S ACROSS THE COASTAL
SECTIONS. /22
.LONG TERM [FRIDAY THROUGH WEDNESDAY]...LARGE STORM SYSTEM OVER THE
PLAINS ON FRIDAY EXPANDS EASTWARD. UPPER LEVEL RIDGE AXIS OVER THE
GULF MOVES EASTWARD FRIDAY WITH THE SOUTHERN STATES BEING INFLUENCED
BY A MORE ACTIVE SOUTHWEST FLOW ALOFT BY FRIDAY AFTERNOON...MAINLY
OVER OUR WESTERN ZONES. CONSIDERING THIS ALONG WITH DEEP GULF
MOISTURE OPENING UP/ADVECTING NORTHWARD AND DAYTIME INSTABILITY (MOST
UNSTABLE CAPE 1000-1500J/KG)...A SMALL CHANCE OF MAINLY AFTERNOON
TSTMS WILL BE IN THE FORECAST FRI OVER INTERIOR SE MS AND SW AL. A
WARM DAY EXPECTED AS WELL. ALTHOUGH WE CAN'T DISCOUNT AN ISOLATED
SEVERE TSTM ON FRI...THE BIGGEST THREAT FOR THESE ENTER THE FORECAST
FOR SAT.
SATURDAY...LARGE UPPER LEVEL STORM SYSTEM EJECTING OUT OF THE PLAINS
AND EASTERN TX WILL PLACE THE FORECAST AREA UNDER A HIGHLY DIVERGENT
UPPER LEVEL FLOW. THIS WILL ENHANCE DEEP LAYER LIFT ACROSS THE GULF
COAST WITHIN A MOIST ENVIRONMENT (PWAT 1.8-2.1"). LOW TO MID LEVEL
WIND PROFILES WILL SHOW A MARKED INCREASE SAT. SWRLY LOW LEVEL JET
LOOKS TO INTENSIFY TO 50-60 KNOTS ABOUT 5KFT OFF THE SURFACE WHILE
SOUTHERLY SURFACE WINDS INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS.
STRONG VEERING NOTED. FROM THIS WIND PROFILE...FORECASTERS ANTICIPATE
STRONGLY CURVED HODOGRAPHS WITH STORM RELATIVE HELICITY VALUES FROM
300-400 M2/S2 ROOTED IN THE 0-1 KM LAYER AGL DURING THE DAY SAT. THIS
COUPLED WITH DAYTIME DESTABILIZATION IS MORE THAN ADEQUATE FOR DEEP
AND PERSISTENT ROTATING STORM UPDRAFTS AND ISOLATED TORNADOES. LITTLE
OVERALL CHANGE IN TIMING AS FORECASTERS ANTICIPATE THE SEVERE WEATHER
THREAT TO DEVELOP OVER SOUTHEAST MS SAT MORNING...SHIFTING EASTWARD
INTO SOUTHWEST AL/NORTHWEST FL DURING THE DAY. THE THREAT FOR
TORNADOES WILL BE HIGHEST ALONG AND WEST OF I-65. BY EVENING...SFC
WINDS BEGIN TO GO UNIDIRECTIONAL...SUPPORTING THE LIKELIHOOD OF ANY
DISCRETE SUPERCELLS QUICKLY BECOMING LINEAR...SUPPORTING A
TRANSITIONING THREAT TO STRAIGHT LINE DAMAGING WINDS. STAY TUNED TO
LATER FORECASTS AS GREATER DETAIL ON THE THREAT WILL BE PROVIDED AS
THE EVENT DRAWS CLOSER IN TIME.
PRECIP IS FORECAST TO CLEAR THE EASTERN CWA EARLY SUNDAY MORNING.
SEASONABLE TEMPS AND DRY WEATHER EXPECTED THROUGH MIDWEEK AS BROAD
UPPER TROUGHING ENCOMPASSES THE EASTERN STATES WHILE SURFACE HIGH
BUILDS EAST OVER THE SOUTHERN STATES. /10
&&
.AVIATION [22/12Z]...SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY AS
HIGH LEVEL CIRRUS CLOUDS MOVE OVER THE REGION. A NEARLY CALM WIND
FLOW THIS MORNING WILL TURN TOWARD THE SOUTH AND INCREASE TO BETWEEN
10 TO 15 KNOTS THIS AFTERNOON...AND THEN TURN TO THE SOUTHEAST AT
AROUND 5 KNOTS OVERNIGHT. INCREASING LOW LEVEL MOISTURE COULD BRING
PATCHY FOG TO THE REGION AFTER 23/08Z. /22
&&
.MARINE...SURFACE HIGH PRESSURE CENTERED OVER THE NORTHEAST GULF OF
MEXICO WILL MOVE EAST OVER THE WESTERN ATLANTIC BY LATE TONIGHT.
THIS WILL BRING A SOUTHERLY WIND FLOW BACK TO THE NORTHERN GULF
REGION TODAY THROUGH SATURDAY. THE SOUTHERLY WIND FLOW WILL INCREASE
FRIDAY NIGHT AND SATURDAY AS A POWERFUL STORM SYSTEM MOVES EAST OUT
OF THE CENTRAL PLAINS...WITH SEAS BUILDING TO AS HIGH AS 8 FEET.
THIS SYSTEM WILL SEND A COLD FRONT ACROSS THE AREA BY LATE SATURDAY
NIGHT...FOLLOWED BY A MODERATE TO STRONG WESTERLY WIND COMPONENT
THROUGH EARLY NEXT WEEK. /22
&&
.FIRE WEATHER...LATEST FORECASTS FOR MINIMUM HUMIDITY INDICATE WE
WILL MEET CRITERIA AND DURATION FOR THE WATCH AREA OVER INLAND NW
FLORIDA TO BE UPGRADED TO A RED FLAG WARNING THIS AFTERNOON. NO
HEADLINES EXPECTED ON FRIDAY AS HUMIDITY MODERATES. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 81 59 81 67 / 00 00 20 40
PENSACOLA 79 61 80 67 / 00 00 10 30
DESTIN 77 63 76 67 / 00 00 10 20
EVERGREEN 85 53 84 64 / 00 00 10 30
WAYNESBORO 85 56 83 67 / 00 00 30 50
CAMDEN 85 54 85 65 / 00 00 20 30
CRESTVIEW 85 53 85 62 / 00 00 10 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 22, 6:11 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 511 AM CDT THU APR 22 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231015- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 511 AM CDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE DEVELOPMENT OF PATCHY FOG IS POSSIBLE LATE TONIGHT WITH VISIBILITIES BEING REDUCED TO LESS THAN ONE MILE IN ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG WEATHER SYSTEM OVER THE PLAINS STATES IS FORECAST TO MOVE EAST AND AFFECT THE SOUTHEAST REGION ON SATURDAY. THE LATEST INDICATIONS ARE THAT THERE WILL BE A SUFFICIENT AMOUNT OF WIND SHEAR AND INSTABILITY TO RESULT IN THE THREAT OF STRONG TO SEVERE STORMS ACROSS THE NORTHERN GULF COAST. CURRENT TIMING OF THE SYSTEM SUGGESTS THE THREAT FOR SEVERE WEATHER WILL START ACROSS SOUTHEAST MISSISSIPPI ON SATURDAY MORNING AND SPREAD EAST INTO ALABAMA AND THE FLORIDA PANHANDLE SATURDAY AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE. PLEASE STAY TUNED TO FUTURE UPDATES AND FORECASTS AS MORE SPECIFIC DETAILS BECOME AVAILABLE. HAZARDOUS MARINE CONDITIONS WILL DEVELOP OVER AREA BAYS AND THE GULF WATERS BEGINNING LATE FRIDAY NIGHT AND PERSISTING THROUGH THE END OF THE WEEKEND. SOUTHERLY WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED ON SATURDAY WITH SEAS BUILDING TO AS HIGH AS 8 FEET. IN ADDITION...THE RIP CURRENT RISK ON AREA BEACHES WILL INCREASE SIGNIFICANTLY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SIGNIFICANT WEATHER OPERATIONS WILL LIKELY BE REQUIRED ON SATURDAY.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.